Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 49, NWS Jacksonville, FL

April 20, 20097 counties in Florida; 7 counties in Georgia

NWS Jacksonville, FL issued this red flag warning at Apr 20, 2009, 2:52 PM EDT for 7 counties in Florida; 7 counties in Georgia. It took effect at Apr 21, 2009, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2009, 2:52 PM EDT (18:52 UTC)
In effect from
Apr 21, 2009, 12:00 PM EDT
Expired
Apr 21, 2009, 6:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 201852
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EDT MON APR 20 2009

FLZ020>023-030-031-035-036-211000-
/O.UPG.KJAX.FW.A.0045.090421T1600Z-090421T2200Z/
/O.NEW.KJAX.FW.W.0049.090421T1600Z-090421T2200Z/
/O.NEW.KJAX.FW.A.0046.090422T1600Z-090422T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
252 PM EDT MON APR 20 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EDT TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EDT TUESDAY.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING. 

A COLD FRONT WILL PUSH ACROSS THE AREA THIS EVENING BRINGING
DRIER AIR TO THE REGION. RELATIVE HUMIDITY VALUES WILL FALL BELOW
35 PERCENT FOR AROUND 4 HOURS TUESDAY AFTERNOON. WINDS WILL ALSO
INCREASE TO AROUND 10 TO 15 MPH AND GUSTY.

LINGERING DRY AIR OVER THE AREA ON WEDNESDAY WILL ENABLE RELATIVE
HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ024-025-032-037-040-211000-
/O.NEW.KJAX.FW.A.0046.090422T1600Z-090422T2300Z/
/O.CON.KJAX.FW.A.0045.090421T1600Z-090421T2200Z/
NASSAU-DUVAL-CLAY-PUTNAM-MARION-
252 PM EDT MON APR 20 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
TUESDAY AFTERNOON. 

A COLD FRONT WILL PUSH ACROSS THE AREA THIS EVENING BRINGING
DRIER AIR TO THE REGION. RELATIVE HUMIDITY VALUES WILL FALL BELOW
35 PERCENT FOR AROUND 4 HOURS TUESDAY AFTERNOON AND WEDNESDAY 
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ033-038-211000-
/O.NEW.KJAX.FW.A.0046.090422T1600Z-090422T2300Z/
ST JOHNS-FLAGLER-
252 PM EDT MON APR 20 2009

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

RELATIVE HUMIDITY VALUES WILL FALL BELOW 35 PERCENT FOR AROUND 4
HOURS WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ARS
2 follow-up statements
000 
WWUS82 KJAX 210847
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
447 AM EDT TUE APR 21 2009

FLZ024-025-032-037-040-212200-
/O.UPG.KJAX.FW.A.0045.090421T1600Z-090421T2200Z/
/O.EXA.KJAX.FW.W.0049.090421T1600Z-090421T2200Z/
/O.CON.KJAX.FW.A.0046.090422T1600Z-090422T2300Z/
NASSAU-DUVAL-CLAY-PUTNAM-MARION-
447 AM EDT TUE APR 21 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING DUE TO LOW RH AND STRONG WINDS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING DUE TO LOW RH...

DRIER AIR AND WARMER TEMPERATURES TODAY WILL RESULT IN RHS
FALLING BELOW 35 PERCENT FOR 4 TO 6 HOURS. MINIMUM RHS WILL BE IN
THE UPPER 20S. IN ADDITION...SUSTAINED WEST WINDS WILL BE AROUND
15 MPH WITH GUSTS TO 20 MPH.

ON WEDNESDAY RH VALUES WILL FALL BELOW 35 PERCENT FOR 5 TO 7
HOURS. MINIMUM RHS WILL BE IN THE LOWER 20S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ020>023-030-031-035-036-212200-
/O.CON.KJAX.FW.W.0049.090421T1600Z-090421T2200Z/
/O.CON.KJAX.FW.A.0046.090422T1600Z-090422T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
447 AM EDT TUE APR 21 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT
THIS EVENING DUE TO LOW RH AND STRONG WINDS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING DUE TO LOW RH...

DRIER AIR AND WARMER TEMPERATURES TODAY WILL RESULT IN RHS
FALLING BELOW 35 PERCENT FOR 4 TO 6 HOURS. MINIMUM RHS WILL BE IN
THE MID 20S. IN ADDITION...SUSTAINED WEST WINDS WILL BE AROUND
15 MPH WITH GUSTS TO 20 MPH.

ON WEDNESDAY RH VALUES WILL FALL BELOW 35 PERCENT FOR 6 TO 8 HOURS.
MINIMUM RHS WILL BE IN THE LOWER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ033-038-212200-
/O.CON.KJAX.FW.A.0046.090422T1600Z-090422T2300Z/
ST JOHNS-FLAGLER-
447 AM EDT TUE APR 21 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING DUE TO LOW RH...

DRIER AIR AND WARMER TEMPERATURES ON WEDNESDAY WILL RESULT IN RHS
FALLING BELOW 35 PERCENT FOR 5 TO 7 HOURS. MINIMUM RH VALUES WILL
BE IN THE MIDDLE 20S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MZ
000 
WWUS82 KJAX 211858
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
258 PM EDT TUE APR 21 2009

FLZ033-038-221000-
/O.UPG.KJAX.FW.A.0046.090422T1600Z-090422T2300Z/
/O.NEW.KJAX.FW.W.0050.090422T1500Z-090422T2300Z/
/O.EXA.KJAX.FW.W.0049.000000T0000Z-090421T2200Z/
ST JOHNS-FLAGLER-
258 PM EDT TUE APR 21 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. A
RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 11 AM TO 7 PM EDT
WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRIER AIR AND WARMER TEMPERATURES RESULT IN RH AROUND 30 PERCENT
FOR 4 TO 6 HOURS THIS AFTERNOON. MINIMUM RHS WILL BE IN THE UPPER 20S. 
IN ADDITION...SUSTAINED WEST WINDS WILL BE AROUND 15 MPH WITH
GUSTS TO 20 MPH.

ON WEDNESDAY RH VALUES WILL FALL BELOW 35 PERCENT FOR 5 TO 7
HOURS. MINIMUM RHS WILL BE IN THE LOWER 20S. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

FLZ020>025-030>032-035>037-040-221000-
/O.UPG.KJAX.FW.A.0046.090422T1600Z-090422T2300Z/
/O.NEW.KJAX.FW.W.0050.090422T1500Z-090422T2300Z/
/O.CON.KJAX.FW.W.0049.000000T0000Z-090421T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
258 PM EDT TUE APR 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT
WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

ON WEDNESDAY RH VALUES WILL FALL BELOW 35 PERCENT FOR 5 TO 7
HOURS. MINIMUM RH VALUES WILL BE IN THE LOWER 20S. WINDS MAY ALSO
GUST TO NEAR 25 MPH.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

GAZ132>136-149-151-221000-
/O.NEW.KJAX.FW.A.0047.090422T1600Z-090422T2200Z/
/O.EXA.KJAX.FW.W.0049.000000T0000Z-090421T2200Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-PIERCE-
258 PM EDT TUE APR 21 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT WEDNESDAY AFTERNOON. 

ON WEDNESDAY RH VALUES WILL BE AROUND 25 TO 30 PERCENT AND WINDS
WILL GUST TO 25 MPH. MINIMUM RH WILL BE IN THE LOWER TO MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

GAZ150-152>154-162>166-221000-
/O.NEW.KJAX.FW.A.0047.090422T1600Z-090422T2200Z/
WARE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
258 PM EDT TUE APR 21 2009

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. 

LOW RH VALUES AND WINDS GUSTING TO 25 MPH MAY SUPPORT A RED FLAG
EVENT WEDNESDAY AFTERNOON. MINIMUM RH WILL BE IN THE LOWER TO MID
20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ARS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Apr 20, 10:01 AM EDT, 4 hours 51 minutes earlier.

Area forecast discussion, Apr 20, 10:01 AM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1001 AM EDT MON APR 20 2009

.UPDATE...COLD FRONT WAS LOCATED FROM E CENTRAL GA TO THE CENTRAL
FL PANHANDLE JUST W OF TLH. FAIRLY MOIST LOW LEVELS WITH DEWPOINTS
IN THE LOWER TO MID 60S...BUT MOISTURE ALOFT NOT TOO IMPRESSIVE
PER WATER VAPOR IMAGERY. JAX SOUNDING SHOWED PWAT OF 1.43 INCHES
AND LI OF -3. MODIFIED SBCAPE GAVE ABOUT 1400-2000J FOR T/TD OF
81/61. MOSTLY UNIDIRECTIONAL SWLY FLOW EXPECTED. SPC HAS PLACED
MOST OF THE AREA UNDER A SLIGHT RISK. BULK SHEAR VALUES ARE
FORECAST TO INCREASE TO ABOUT 40-50 KT BY MID TO LATE AFTERNOON
AND DRY AIR ALOFT COUPLED WITH MODEST LAPSE RATES WILL SUPPORT A
POTENTIAL FOR SEVERE STORMS. SHOWERS HAVE CONGEALED A BIT OVER
CENTRAL PORTIONS OF THE FORECAST IN A BROKEN LINE FROM JUST W OF
JAX TO CROSS CITY. WILL UPDATE HWO AND TWEAK ZONES A BIT. WILL
ALSO SHIFT HIGHER POPS (60%) A BIT SOUTHWARD IN MORE UNSTABLE AIR.

&&

.AVIATION...CURRENTLY VFR CONDITIONS BUT EXPECT MVFR CIGS TO
DEVELOP AS SHOWERS AND LOWER CLOUDS MOVE IN. MAY NEED TO AMD FOR
CIGS BUT OTHERWISE TAFS LOOK GOOD.

&&

.MARINE...CURRENT FORECAST ON TRACK. WINDS ARE GRADUALLY
INCREASING OFFSHORE IN SWLY FLOW AT 15-20 KT.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
     CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-
     SUWANNEE-UNION.

GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

SHASHY/KERNS
Hazardous weather outlook, Apr 20, 10:46 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1046 AM EDT MON APR 20 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-210945-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1046 AM EDT MON APR 20 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

...RIVER FLOODING CONTINUES IN PORTIONS OF SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA...

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TODAY...ESPECIALLY
THIS AFTERNOON. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH GUSTY
WINDS AND HAIL WILL BE POSSIBLE ACROSS MOST OF THE FORECAST AREA. ANY
ADDITIONAL HEAVY RAINFALL FROM THESE STORMS MAY TEMPORARILY
EXACERBATE CURRENT RIVER FLOODING CONCERNS. SHOWERS AND THUNDERSTORM
CHANCES WILL DECREASE BY THIS EVENING. SHOWERS AND STORMS WILL MOVE
EAST AT AROUND 25 MPH.

RIVER FLOODING CONTINUES TO AFFECT PORTIONS OF SOUTHEAST GEORGIA
AND NORTHEAST FLORIDA. REFER TO RIVER FLOOD PRODUCTS FOR THE LATEST
INFORMATION.

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES
TODAY DUE TO LINGERING LONG PERIOD SWELLS. REFER TO THE LATEST
SURF ZONE FORECAST FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

RIVER FLOODING WILL CONTINUE TO AFFECT PORTIONS OF SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION ARE REQUESTED TO SELF-ACTIVATE SHOULD WARNING
BE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT/ARS

In the hours before

Special weather statement, Apr 20, 12:16 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1216 PM EDT MON APR 20 2009

FLZ032-036-037-201700-
ALACHUA-CLAY-PUTNAM-
1216 PM EDT MON APR 20 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...SOUTHWESTERN CLAY AND WESTERN PUTNAM COUNTIES FOR STRONG
WINDS AND FUNNEL CLOUDS VALID UNTIL 100 PM EDT...

AT 1216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF MICANOPY...OR 9 MILES
SOUTH OF GAINESVILLE...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND MICANOPY...NEWNANS
LAKE...ROCHELLE...LOCHLOOSA...GROVE PARK...ORANGE HEIGHTS...PUTNAM
HALL...MELROSE...LAKE GENEVA AND KEYSTONE HEIGHTS THROUGH 100 PM
EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2949 8221 2949 8235 2960 8242 2977 8208
      2976 8208 2974 8205 2979 8204 2981 8199
      2959 8187 2948 8221
TIME...MOT...LOC 1616Z 244DEG 17KT 2956 8228

SHASHY
Special weather statement, Apr 20, 1:27 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
127 PM EDT MON APR 20 2009

FLZ036-037-201800-
ALACHUA-PUTNAM-
127 PM EDT MON APR 20 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ALACHUA
AND NORTHWESTERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT...

AT 127 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTH OF MELROSE...MOVING EAST AT 20
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
ROCHELLE...MELROSE...GROVE PARK...JOHNSON...PUTNAM HALL...
INTERLACHEN...MANNVILLE...FLORAHOME...HOLLISTER AND CARRAWAY THROUGH
200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2954 8209 2953 8225 2971 8216 2975 8206
      2972 8204 2975 8198 2976 8194 2979 8191
      2980 8186 2983 8181 2983 8179 2964 8170
TIME...MOT...LOC 1727Z 250DEG 18KT 2966 8203

HESS
Special weather statement, Apr 20, 1:54 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
154 PM EDT MON APR 20 2009

FLZ033-037-201830-
PUTNAM-ST. JOHNS-
154 PM EDT MON APR 20 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN PUTNAM
AND CENTRAL ST. JOHNS COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT...

AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF MANNVILLE...OR 4 MILES
NORTH OF INTERLACHEN...MOVING EAST AT 30 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PUTNAM HALL...
MANNVILLE...INTERLACHEN...HOLLISTER...FLORAHOME...CARRAWAY...
PALATKA...SPUDS...ORANGE MILLS AND HASTINGS THROUGH 230 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2968 8137 2957 8197 2973 8202 2975 8198
      2976 8194 2977 8193 2984 8169 2984 8159
      2987 8159 2992 8145
TIME...MOT...LOC 1754Z 254DEG 25KT 2968 8190

HESS
Local storm report, Apr 20, 2:11 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
211 PM EDT MON APR 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     FUNNEL CLOUD     EAST PALATKA            29.65N 81.60W
04/20/2009                   PUTNAM             FL   LAW ENFORCEMENT

            PUTNAM COUNTY SHERRIFS OFFICE REPORTED A PUBLIC REPORT OF
            A POSSIBLE FUNNEL CLOUD ON THE EAST SIDE OF THE SAINT
            JOHNS RIVER.

&&

PKEEGAN
Special weather statement, Apr 20, 2:14 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 PM EDT MON APR 20 2009

FLZ033-201845-
ST. JOHNS-
214 PM EDT MON APR 20 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ST. JOHNS
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 245 PM EDT...

AT 214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES WEST OF ELKTON...OR 5 MILES NORTHEAST
OF HASTINGS...MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND SPUDS...HASTINGS...ELKTON...SAINT AUGUSTINE
SOUTH...DUPONT CENTER...SAINT AUGUSTINE SHORES...SAINT AUGUSTINE...
CRESCENT BEACH...ANASTASIA AND SAINT AUGUSTINE BEACH THROUGH 245 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2968 8152 2976 8152 2980 8156 2985 8158
      2992 8128 2985 8125 2983 8126 2972 8122
TIME...MOT...LOC 1814Z 258DEG 21KT 2978 8146

HESS
Special weather statement, Apr 20, 2:47 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
247 PM EDT MON APR 20 2009

GAZ165-166-201915-
COASTAL CAMDEN-INLAND CAMDEN-
247 PM EDT MON APR 20 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL CAMDEN
COUNTY FOR STRONG WINDS VALID UNTIL 315 PM EDT...

AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF COLESBURG...OR 5
MILES SOUTHEAST OF WOODBINE...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WOODBINE...COLESBURG...
HARRIETTS BLUFF AND DOVER BLUFF THROUGH 315 PM EDT. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3086 8141 3078 8174 3095 8181 3106 8151
      3104 8149 3104 8146 3101 8145 3097 8147
      3096 8145 3094 8144 3095 8143 3089 8140
TIME...MOT...LOC 1848Z 251DEG 13KT 3090 8168

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 4:30 AM EDTFire Weather WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union24 hr
Apr 20, 12:16 PM EDTSpecial Weather StatementJAXAlachua44 min
Apr 20, 1:15 PM EDTAreal Flood AdvisoryJAXAlachua, Putnam90 min
Apr 20, 1:27 PM EDTSpecial Weather StatementJAXPutnam33 min
Apr 20, 1:54 PM EDTSpecial Weather StatementJAXPutnam36 min
Apr 20, 2:10 PM EDTSpecial Marine WarningJAX92 min
Apr 20, 2:14 PM EDTSpecial Weather StatementJAXSaint Johns31 min
Apr 20, 2:52 PM EDTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more24 hr
Apr 20, 3:14 PM EDTSpecial Weather StatementJAXPutnam31 min
Apr 20, 3:28 PM EDTSpecial Marine WarningJAX74 min
Apr 20, 2:47 PM EDTSpecial Weather StatementJAXCamden28 min
Apr 20, 3:30 PM EDTSpecial Weather StatementJAXCamden30 min
Apr 20, 6:04 PM EDTSpecial Weather StatementJAXClinch26 min
Apr 20, 6:27 PM EDTSpecial Weather StatementJAXPierce33 min
Apr 20, 6:28 PM EDTSpecial Weather StatementJAXClinch32 min
Apr 20, 6:58 PM EDTSpecial Weather StatementJAXWayne32 min
Apr 20, 7:03 PM EDTSpecial Weather StatementJAXPierce27 min
Apr 20, 7:13 PM EDTSpecial Weather StatementJAXClinch32 min
Apr 20, 7:59 PM EDTSpecial Weather StatementJAXWare31 min

Nearby

Red Flag Warnings in Florida, 2009Red Flag Warnings in Georgia, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.